Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 190, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 17, 2000, 1:06 AM EDT for Pierce County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2000, 1:06 AM EDT (05:06 UTC)
- Expired
- Jul 17, 2000, 1:30 AM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Pierce County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 5.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 170507 SVRJAX GAC229-170530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 106 AM EDT MON JUL 17 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIERCE COUNTY IN SOUTHEAST GEORGIA * UNTIL 130 AM EDT * AT 106 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES SOUTHWEST OF PATTERSON...MOVING SOUTHEAST AT 15 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 9:11 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 16, 9:11 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 911 AM EDT SUN JUL 16 2000 UPDATED ZONES TO DROP POPS TO 20 PERCENT OVER FLORIDA CWA...INCLUDE 20 PERCENT POPS FOR GEORGIA CWA AND ALSO ADD FOG TO ALL ZONES DUE TO RECENT RAINS. ACTIVITY OVER FLORIDA CWA THAT CAUSED NUMEROUS WARNINGS HAS FINALLY DECREASED IN INTENSITY AND IS MOVING SOUTH OF THE AREA. ANOTHER BATCH OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OVER GEORGIA AND IS MOVING STEADILY INTO NW CWA. 11 .JAX... .GA...NONE .FL...NONE
In the hours before
Local storm report, Jul 16, 8:02 PM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
802 PM EDT SUN JUL 16 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1203 PM LAWTEY FL WIND DAMAGE
07/16/00 BRADFORD LAW ENFORCEMENT REPORTED
POWERLINES AND A FEW TREES
DOWN
1230 PM MIDDLEBURG FL WIND DAMAGE
07/16/00 CLAY BROADCAST MEDIA REPORTED
TREES DOWN
1240 PM LAKE BUTLER FL WIND DAMAGE
07/16/00 UNION LAW ENFORCEMENT REPORTED
POWERLINES DOWN
1245 PM LAKE BUTLER FL .75 INCH HAIL
07/16/00 UNION 0306 PM BROOKER FL .75 INCH HAIL
07/16/00 BRADFORD 0400 PM WALDO FL WIND DAMAGE
07/16/00 ALACHUA LAW ENFORCEMENT REPORTED
TREES AND POWERLINES DOWN
0415 PM MONTEOCHA FL WIND DAMAGE
07/16/00 ALACHUA LAW ENFORCEMENT REPORTED
TREE FOUND DEPOSITED IN A
BACK YARD
0415 PM LA CROSSE FL FLOOD
07/16/00 ALACHUA EMERGENCY MANAGEMENT
REPORTED SEVERAL FEET OF
STANDING WATERLocal storm report, Jul 16, 8:03 PM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
803 PM EDT SUN JUL 16 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1203 PM LAWTEY FL WIND DAMAGE
07/16/00 BRADFORD LAW ENFORCEMENT REPORTED
POWERLINES AND A FEW TREES
DOWN
1230 PM MIDDLEBURG FL WIND DAMAGE
07/16/00 CLAY BROADCAST MEDIA REPORTED
TREES DOWN
1240 PM LAKE BUTLER FL WIND DAMAGE
07/16/00 UNION LAW ENFORCEMENT REPORTED
POWERLINES DOWN
1245 PM LAKE BUTLER FL .75 INCH HAIL
07/16/00 UNION
0306 PM BROOKER FL .75 INCH HAIL
07/16/00 BRADFORD
0400 PM WALDO FL WIND DAMAGE
07/16/00 ALACHUA LAW ENFORCEMENT REPORTED
TREES AND POWERLINES DOWN
0415 PM MONTEOCHA FL WIND DAMAGE
07/16/00 ALACHUA LAW ENFORCEMENT REPORTED
TREE FOUND DEPOSITED IN A
BACK YARD
0415 PM LA CROSSE FL FLOOD
07/16/00 ALACHUA EMERGENCY MANAGEMENT
REPORTED SEVERAL FEET OF
STANDING WATERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:00 PM EDT | Severe Thunderstorm Warning | JAX | Bacon, Pierce, Ware | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.